MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA URETERAL STENT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA URETERAL STENT; STENT, URETERAL
Model Number M0061902420
Medical Device Problem Codes Calcified (1077); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a procedure in the ureter.According to the complainant, 10 weeks after the procedure, on (b)(6) 2019, a ureteral stent removal was performed and the physician noticed that the stent was occluded/blocked.The blocked stent was reportedly able to drain.The entire stent was removed with the use of forceps and the procedure was successfully completed with another of the same device.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code and device code 2423 captures the reportable event of stent obstruction of flow.Block h10: a tria ureteral stent was returned for analysis.The returned stent was received with encrustation/calcification outside and inside at several locations, a cross section at the middle of the stent and confirmed that encrustation/calcification inside of the stent.The stent returned totally blackened and with the bladder pigtail cut.The most proximal section was not returned for analysis.Based on the product analysis, the stent received with encrustation/calcification outside and inside at several locations and the directions for use states in the section of adverse events : "adverse events associated with retrograde or antegrade positioned indwelling ureteral stents include but are not limited to: occlusion/obstruction, encrustation, stone formation.".It was also noted during the investigation that the device was not used in accordance with the directions for use.There was evidence that the device was used in a manner inconsistent with the labeling since load a guidewire in a placed ureteral stent for replacement for another stent is not documented on the dfu.The directions for use cited the correct mode of placement with guidewire is "(insert flexible end of the guidewire into cystoscope and pass up ureter into renal pelvis.Pass the tapered tip of the stent over the guidewire and through cystoscope while assistant maintains guidewire position.Leave the bladder end of the stent exposed.Load positioner onto guidewire and advance until positioner tip is against bladder end of the stent.Advance stent up ureter with positioner until the thick black band on stent is located at the ureteral orifice.) and the event description states: ".Already placed ureteral stent were removed for the regular replacement, stone clogging inside the stent lumen was checked (guidewire was unable to cross) pigtail on the bladder side was cut, and the case was able to continue." therefore, 'known inherent risk of device' is selected for the most probable cause for the complaint.A review of the device history record (dhr) confirmed that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.

Brand Name
TRIA URETERAL STENT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8795126
Report Number3005099803-2019-03647
Device Sequence Number2039066
Product Code FAD
UDI-Device Identifier08714729937968
UDI-Public08714729937968
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberM0061902420
Device Catalogue Number190242
Device Lot Number0023233251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/15/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1